Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 10, 2010, 5:18 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 5:18 PM CDT (22:18 UTC)
- Expired
- May 10, 2010, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:25 PM CDT | TSTM WND GST 65 | Burbank, OK | BURBANK MESONET...ENDING AT 525 PM |
| May 10, 5:30 PM CDT | TSTM WND GST 64 | 7 Sw Burbank, OK | BURBANK MESONET...ENDING 530 PM |
| May 10, 5:32 PM CDT | HAIL 1 | 7 W Pawhuska, OK | |
| May 10, 5:41 PM CDT | TORNADO | 8 W Pawhuska, OK | TOUCHDOWN NEAR HIGHWAY 60 AND 80 ROAD. |
| May 10, 5:46 PM CDT | TORNADO | 1 Nw Pawhuska, OK | BRIEF TOUCHDOWN IN OPEN AREA ON NORTHWEST SIDE OF CITY. OBSERVED BY SEVERAL PERSONS. |
| May 10, 5:50 PM CDT | TORNADO | 5 Nne Pawhuska, OK | BRIEF TOUCHDOWN IN OPEN AREA NEAR HIGHWAY 99 AND 60. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 677 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
353
WFUS54 KTSA 102218
TORTSA
OKC113-117-102300-
/O.NEW.KTSA.TO.W.0003.100510T2218Z-100510T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 514 PM CDT...A SEVERE THUNDERSTORM WITH A HISOTRY OF PRODUCING A
TORNADO WAS LOCATED 9 MILES WEST OF FAIRFAX...MOVING EAST AT 40
MPH. THIS IS A DANGEROUS STORM...TAKE COVER NOW!
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURBANK...FAIRFAX...FORAKER...PAWHUSKA...PEARSONIA...SHIDLER AND
WYNONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3654 9619 3651 9689 3656 9692 3656 9690
3659 9690 3660 9691 3660 9695 3666 9698
3700 9635 3700 9627
TIME...MOT...LOC 2218Z 261DEG 36KT 3659 9682
$$3 follow-up statements
840
WWUS54 KTSA 102228
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT MON MAY 10 2010
OKC117-102238-
/O.CAN.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
PAWNEE OK-
528 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR PAWNEE COUNTY IS CANCELLED...
LAT...LON 3654 9619 3656 9671 3662 9681 3673 9681
3700 9635 3700 9627
TIME...MOT...LOC 2228Z 261DEG 36KT 3665 9671
$$
OKC113-102300-
/O.CON.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
OSAGE OK-
528 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY CONTINUES...
AT 525 PM CDT...NWS METEOROLOGISTS CONTINUED TO TRACK A SEVERE
THUNDERSTORM WITH A HISTORY OF PRODUCING A TORNADO LOCATED NEAR
BURBANK...MOVING EAST AT 40 MPH. THIS VERY DANGEROUS STORM HAS A
HISTORY OF PRODUCING A TORNADO...TAKE COVER NOW!
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
PEARSONIA...PAWHUSKA...NELAGONEY AND PERSHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
OSAGE COUNTY.
&&
LAT...LON 3654 9619 3656 9671 3662 9681 3673 9681
3700 9635 3700 9627
TIME...MOT...LOC 2228Z 261DEG 36KT 3665 9671
$$825
WWUS54 KTSA 102242
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT MON MAY 10 2010
OKC113-102300-
/O.CON.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
OSAGE OK-
542 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY CONTINUES...
AT 538 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED 9 MILES WEST OF
PAWHUSKA...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PEARSONIA...PAWHUSKA...PERSHING AND NELAGONEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
OSAGE COUNTY.
&&
LAT...LON 3654 9619 3657 9649 3667 9664 3681 9667
3700 9635 3700 9627
TIME...MOT...LOC 2242Z 238DEG 45KT 3671 9644
$$863
WWUS54 KTSA 102249
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON MAY 10 2010
OKC113-102300-
/O.CON.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
OSAGE OK-
549 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY CONTINUES...
AT 546 PM CDT...NWS METEOROLOGISTS AND STORM SPOTTERS CONTINUED TO
TRACK A VERY DANGEROUS TORNADO LOCATED NEAR PAWHUSKA...MOVING
NORTHEAST AT 50 MPH. A TORNADO HAS BEEN CONFIRMED...TAKE COVER NOW!
THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR
MORE SUBSTANTIAL SHELTER. AVOID WINDOWS!
A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
OSAGE COUNTY.
&&
LAT...LON 3665 9621 3665 9641 3671 9653 3682 9658
3700 9635 3700 9627
TIME...MOT...LOC 2249Z 244DEG 42KT 3672 9635
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 4:46 PM CDT, 32 minutes earlier.
Area forecast discussion, May 10, 4:46 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 446 PM CDT MON MAY 10 2010 ...MESOSCALE UPDATE... .DISCUSSION... THE MESOCYCLONE OF THE NOBLE COUNTY SUPERCELL EXTRAPOLATES TO THE OSAGE AND PAWNEE COUNTY LINES AT 455 PM. THE SURFACE- BASED CAPE IS AROUND 1700 J/KG NEAR THE CELL...DROPPING TO 1200 J/KG AT THE OSAGE AND PAWNEE COUNTY LINES AND THEN TO AROUND 750 J/KG DEEPER INTO OSAGE COUNTY. THE CELL SHOULD WEAKEN AND OR BECOME INCREASINGLY ELEVATED AS IT MOVES DEEPER INTO OSAGE COUNTY. STORM-RELATIVE HELICITIES OF 900 M2/S2...45 KT OF 0 TO 1 KM SHEAR AND AN EXCELLENT HODOGRAPH SUGGEST THE CELL WILL HAVE TORNADO POTENTIAL UNTIL IT CAN GET SEVERAL MILES INTO OSAGE COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, May 10, 5:05 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010
...VIOLENT TORNADOES POSSIBLE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
ACROSS EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
FORT SMITH LINE.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.
ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.
ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| May 9, 7:19 PM CDT | Special Weather Statement | TSA | Latimer | 41 min |
| May 9, 7:47 PM CDT | Special Weather Statement | TSA | Nowata | 58 min |
| May 9, 7:58 PM CDT | Special Weather Statement | TSA | LeFlore | 62 min |
| May 9, 10:12 PM CDT | Special Weather Statement | TSA | McIntosh | 63 min |
| May 9, 11:00 PM CDT | Special Weather Statement | TSA | Muskogee | 60 min |
| May 9, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 64 min |
| May 10, 12:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| May 10, 1:12 AM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 10, 8:11 AM CDT | Special Weather Statement | TSA | Pushmataha | 49 min |
| May 10, 4:33 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 57 min |
| May 10, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 31 min |
| May 10, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 58 min |
| May 10, 6:04 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| May 10, 6:16 PM CDT | Tornado Warning | TSA | Osage | 44 min |
| May 10, 6:20 PM CDT | Tornado Warning | TSA | Okfuskee | 40 min |
| May 10, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 67 min |
| May 10, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Rogers, Tulsa, Wagoner | 37 min |
| May 10, 6:53 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 52 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.